1-888-BETSOFF logo

Home.

Schedule.

Schedule.

Presentations.

Presentations.

Presentations.

Presentations.

Presentations.

Presentations.

Presentations.

Consortium Information.

Home.

Home.

888BETSOFF.org


Day One | Day Two | Day Three
Day One - Wed., June 20, 2018
8 a.m. – 5 p.m.

Exhibit Hall Open

Registration Table Open

8 – 9 a.m.

Continental Breakfast

9 – 10:30 a.m.
Session 1 - 90 min.

Conference Welcome/Committee Introductions

Keynote Address: Kim Nelson, SAMHSA

10:30 – 10:45 a.m.

Networking Break

10:45 11:45 a.m.
Session 2 - 60 min.

Moving Beyond Myths and Stigma to Inspire Improved Outcomes for Transgender and Gender Non-Conforming Clients
Suzanne Wheeler

Objective: Identify the spectrums of gender, sexuality, their difference and recognize why the difference matters when dealing with patients who present or are diagnosed with gender dysphoria (302.85 (F64.9)).  Relate how language, myths, and stigma surrounding patients and clients who present with gender dysphoria (302.85 (F64.9)) creates barriers to healthcare.  Evaluate techniques to overcome barriers to health care experienced by those who have gender dysphoria (302.85 (F64.9)).


Process Addictions--A Systematic Overview
Kirk Moberg, MD, PhD, MRO


Objective: The participant will discuss the neurobiological commonalities of substance use disorders and process addictions.  The participant will compare and contrast process addictions which are endorsed by DSM-5; those that require additional study; and those that are not endorsed by DSM-5.  The participant will list medications that have an evidence base for the treatment of various process addictions.


Reviewing the latest Disordered Gambling
Jerry Bauerkemper, BS,CDGC

Objective: Upon completion of the workshop participants will have an understanding of some of the latest research on problem gambling, how to use it to improve outcomes with their own gamblers, as well as an understanding of some of the trends in problem gambling and how research is attempting to better understand and treat those types of gamblers.

11:45 a.m. – 12:45 p.m.

Lunch

12:45 – 1 p.m.

Networking Break

1 – 2 p.m.
Session 3 - 60 min.
Keynote Address: Internet Gaming: What the Data Really Tells Us
Dr. Lia Nower

Objective: Understand the potential implications of legalized Internet gambling for problem gambling prevalence. Identify the demographic and behavioral indicators of those who gamble on the Internet. Assess the implications of evidence-based information on Internet gamblers on screening and treatment of problem gamblers.
2 – 2:15 p.m. Networking Break
Location: Kansa Ballroom
2:15 – 3:45 p.m.
Session 4 - 90 min.
Using the Gambling Pathways Questionnaire (GPQ) to Inform Treatment Planning
Dr. Lia Nower

Objective: Understand the relevance of gambling etiology to successful gambling treatment. Learn to administer, score, and interpret the GPQ in clinical settings. Utilize GPQ indicators and classification to individualize treatment with problem gamblers.


A Public Health Awareness Effort: Bringing Sexy Back
Stacey Frohnapfel-Hanson, MPA, OCPC

Objective: Participants will learn and be able to apply web-based social media techniques to engage focus audiences. Participants will be able to describe the elements of a Community Toolkit that make it user friendly and provide added value to constituents. Participants will be able to apply a step-by-step approach to generating ongoing interest and engagement in a prevention and awareness campaign.


Easier Together: Providing Family-Centered Care for Pregnant and Postpartum Women with Substance Use Disorders
Patrician Stilen, MSW

Objective: Define family-centered care for substance use disorders and explain why it matters. Evaluate the impact of language, myths, and stigma on care for pregnant and postpartum women with substance use disorders and their families. Examine how the principles of family-centered care were applied to a substance use disorder treatment program in California and how they could be applied in your own work.
3:45 4 p.m. Networking Break
4 – 5 p.m.
Session 5 - 60 min.
Keynote Address: The Impact of Problem Gambling in Tribal Communities; The results of a Problem Gambling Research Study in Nevada Tribal Communities
Sydney Smith/ Ted Hartwell

Objective: Discuss results of the Nevada Tribal Communities study; tribal problem gambling rates exceed the general population; cultural trauma as a factor and trigger.
Evening Meetings AA and NA Meetings (list available at the registration table)
6 p.m. - GA Meeting
6 p.m. - GAM-ANON Meeting
*2018 Midwest Conference on Problem Gambling and Substance Abuse event speakers and schedule are subject to change

To access details and applications you will need to download Adobe Acrobat Reader available for free at Adobe's Web site.

Copyright 2018, Missouri Lottery Commission. All rights reserved.
Created by the Missouri Lottery in cooperation with the Missouri Alliance to Curb Problem Gambling.
Comments or questions about this Web site can be directed to betsoff@molottery.com

.